Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 11, NWS New Orleans, LA

March 4, 2025Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 4, 2025, 7:19 PM CST for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 7:19 PM CST (01:19 UTC)
Expired
Mar 4, 2025, 7:38 PM CST
In force
19 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Plaquemines Parish, LA, Saint Bernard Parish, LA

The radar

The Hammond radar (KHDC), 123 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:28 PM CSTTSTM WND DMGPointe A La Hache, LAPower pole damage near the courthouse in Pointe a La Hache.
Mar 4, 7:31 PM CSTTSTM WND DMG2 Sse Pointe A La Hache, LApower poles down in the 26100 block of Hwy 23 near Port Sulphur.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 807 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
807 m²/s²
0-3 km storm-relative helicity
912 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted.

946 
WFUS54 KLIX 050119
TORLIX
LAC075-087-050200-
/O.NEW.KLIX.TO.W.0011.250305T0119Z-250305T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
719 PM CST Tue Mar 4 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southeastern St. Bernard Parish in southeastern Louisiana...
  Northwestern Plaquemines Parish in southeastern Louisiana...

* Until 800 PM CST.

* At 719 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Pointe A La Hache, or 10 miles northwest of Port
  Sulphur, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern St. Bernard and northwestern Plaquemines Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2962 8998 2998 8937 2994 8936 2992 8931
      2983 8925 2977 8925 2974 8930 2976 8938
      2970 8939 2962 8956 2963 8960 2960 8961
      2959 8968 2957 8966 2947 8987
TIME...MOT...LOC 0119Z 237DEG 46KT 2960 8985 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
448 
WWUS54 KLIX 050128
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
728 PM CST Tue Mar 4 2025

LAC075-087-050200-
/O.CON.KLIX.TO.W.0011.000000T0000Z-250305T0200Z/
St. Bernard LA-Plaquemines LA-
728 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN ST. BERNARD AND NORTHWESTERN PLAQUEMINES PARISHES...

At 728 PM CST, a severe thunderstorm capable of producing a tornado
was located over Pointe A La Hache, or near Port Sulphur, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pointe A La Hache and Port Sulphur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2950 8981 2961 8987 2994 8936 2992 8931
      2983 8925 2977 8925 2974 8930 2976 8938
      2970 8939 2962 8956 2963 8960 2960 8961
      2959 8967 2957 8966
TIME...MOT...LOC 0128Z 247DEG 38KT 2956 8977 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEFFER
220 
WWUS54 KLIX 050138
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
738 PM CST Tue Mar 4 2025

LAC075-087-050148-
/O.CAN.KLIX.TO.W.0011.000000T0000Z-250305T0200Z/
St. Bernard LA-Plaquemines LA-
738 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR SOUTHEASTERN ST. BERNARD AND NORTHWESTERN
PLAQUEMINES PARISHES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana.

&&

LAT...LON 2950 8981 2961 8987 2994 8936 2992 8931
      2983 8925 2977 8925 2974 8930 2976 8938
      2970 8939 2962 8956 2963 8960 2960 8961
      2959 8967 2957 8966
TIME...MOT...LOC 0137Z 237DEG 46KT 2963 8964 

$$

MEFFER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 2:53 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 4, 2:53 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
253 PM CST Tue Mar 4 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 145 PM CST Tue Mar 4 2025

An ongoing severe thunderstorm threat will impact our eastern
areas, especially the Mississippi coast and portions of extreme
Southeast Louisiana in Lower Plaquemines Parish early this
evening, but the threat will quickly end by 8 to 9 pm as the
thunderstorms race to the east. The environment along and in
advance of the line will remain conducive to strong damaging
winds and some tornadoes forming with the strongest convective
cells. Once the line clears the area, a surge of much drier air
will feed in as strong negative vorticity advection takes hold.
This will lead to rapid clearing behind the line, and clear skies
will be in place across the entire forecast area by late tonight.
Some weak cold air advection will also occur, but the airmass
moving in will have a Pacific based origin. This will limit the
amount of cooling that occurs. Overall, temperatures will run 5 to
10 degrees below average with the coldest temperatures expected
tomorrow night as lows dip into the upper 30s and lower 40s. Highs
will warm into the low to mid 60s tomorrow and Thursday. Return
flow on the western periphery of a departing surface ridge
Thursday night will allow for some warming to occur. Lows will be
around 10 degrees warmer than the previous night with readings
dipping into the mid to upper 40s.

&&

.LONG TERM...
(Friday through Monday night)
Issued at 145 PM CST Tue Mar 4 2025

The next system of note will be another fast moving southern
stream shortwave trough axis and an associated surface low and
frontal system that will impact the area beginning Friday night
and lingering into Saturday night. A review of model sounding data
for this time period indicates that the region will remain on the
cooler and more stable side of a stationary front stretched
across the northern Gulf. There is a fair degree of spread between
the models with some of the guidance showing the front moving
further offshore, and this results in a larger degree of
uncertainty on how warm temperatures will get on Saturday. At this
time, have opted to go with the NBM deterministic solution that
has temperatures climbing into the 70s for both Friday and
Saturday, but if the front pushes offshore more than expected
highs may struggle to reach the upper 60s on Saturday.

With a slightly more stable airmass near the surface in place, any
thunderstorm activity that forms on Saturday will remain elevated.
The main concerns from this elevated thunderstorm development will
be the potential for some small hail and lightning strikes.
Otherwise, the severe threat looks to be very limited. The
majority of the precipitation will occur as a more stratiform
rain event that could linger through the day and into Saturday
evening. Rainfall could approach an inch, but the extended
duration of the rainfall should limit any flood threat to near
zero on Saturday. By Sunday, the rain will shift to east and
clearing skies are expected as deep layer northerly flow and
strong subsidence develops over the area. These clear and dry
conditions will linger through Monday night. Weak cold air
advection will also occur as another Pacific based airmass moves
in. The model spread in the day 6 to 7 timeframe is surprisingly
small, and have stuck with the NBM deterministic output. This
results in temperatures running around 5 degrees below average on
Sunday and near average by Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM CST Tue Mar 4 2025

Low level wind shear of 50 to 60 knots in the lowest 2000 feet
associated with a strong low level jet across the area will be in
place for the next several hours as a potent storm system impacts
the region. In addition to the low level wind shear concerns, a
potent line of thunderstorms will impact the terminals between 22z
and 02z with intense winds potentially over 50 knots, lightning,
and IFR ceilings and visibilities. The impacts will be short-
lived, generally less than an hour, and TEMPO groups are in place
to reflect this risk. After 02z, rapid clearing will take place as
a very dry airmass begins to move into the area and all of the
terminals will be in VFR status by 06z. PG

&&

.MARINE...
Issued at 145 PM CST Tue Mar 4 2025

A strong low pressure system will continue to produce gale force
conditions across the waters through the early evening hours. A
line of severe storms producing strong winds over 50 knots and
tornadoes will also impact the waters as a cold front pushes
through this evening. After the front passes, winds will shift to
the northwest and remain elevated between 20 and 30 knots through
tomorrow night. Seas will also remain very rough with offshore
seas of 8 to 12 feet expected tonight. Some gradual improvement
will take place tomorrow into tomorrow night in response to the
somewhat lower winds. Conditions will turn much calmer on Thursday
as a surface high becomes centered over the waters, and these
calmer seas and lighter winds will persist into Friday. Winds will
briefly increase back into advisory range Saturday night into
Sunday as another cold front and low pressure system passes
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  62  36  65 /  20   0   0   0
BTR  49  64  38  65 /   0   0   0   0
ASD  52  65  41  65 /  70   0   0   0
MSY  54  65  45  63 /  50   0   0   0
GPT  54  67  42  65 /  90   0   0   0
PQL  54  67  40  65 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CST this evening for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

     Coastal Flood Advisory until 8 PM CST this evening for
     LAZ066>070-076-078-080-082.

GM...Gale Warning until 9 PM CST this evening for GMZ530-532-534-536-
     538-550-552-555-557-570-572-575-577.

MS...High Wind Warning until 9 PM CST this evening for MSZ068>071-077-
     083>088.

     Coastal Flood Advisory until 8 PM CST this evening for
     MSZ086>088.

GM...Gale Warning until 9 PM CST this evening for GMZ532-534-536-538-
     550-552-555-557-570-572-575-577.

&&

SHORT TERM...PG
LONG TERM....PG
AVIATION...PG
MARINE...PG

In the hours before

Local storm report, Mar 4, 4:54 PM CST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
454 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Non-Tstm Wnd Dmg 3 ESE Watson            30.57N 90.90W
03/04/2025                   Livingston         LA   Law Enforcement

            LPSO reported a tree down on Cane Market Rd
            west of Perkins.

&&
Local storm report, Mar 4, 5:35 PM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
535 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Non-Tstm Wnd Gst 6 WSW East New Orleans  30.04N 90.03W
03/04/2025  M67 MPH          Orleans            LA   ASOS

            ASOS station KNEW New Orleans Lakefront
            Airport.

&&
Local storm report, Mar 4, 5:48 PM CST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
548 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Dmg     1 ENE Lutcher           30.07N 90.70W
03/04/2025                   St. James          LA   Public

            Damage around the 1100 block of North
            Airline Ave in Gramercy with continued
            damage to the east as well.

&&

DM
Local storm report, Mar 4, 6:16 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
616 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Tstm Wnd Dmg     2 NNE Donaldsonville    30.12N 90.98W
03/04/2025                   Ascension          LA   Emergency Mngr

            Roof damage along River Rd/Hwy 942 in
            Darrow.

&&

DM
Local storm report, Mar 4, 6:34 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
634 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Gst     2 ESE Mandeville        30.36N 90.05W
03/04/2025  E65 MPH          St. Tammany        LA   NWS Employee

            Wind gusts near Mandeville estimated between
            60 and 70 mph.

&&

CAB
Local storm report, Mar 4, 6:35 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
635 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Gst     1 SSW Mandeville        30.36N 90.09W
03/04/2025  M58 MPH          GMZ530             LA   Mesonet

            Weatherflow Mandeville observation recorded
            a 58 mph wind gust.

&&

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:05 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington40 min
Mar 4, 6:16 PM CSTSpecial Marine WarningLIX89 min
Mar 4, 6:55 PM CSTSevere Thunderstorm WarningLIXOrleans, Saint Tammany50 min
Mar 4, 7:10 PM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard80 min
Mar 4, 7:40 PM CSTSpecial Marine WarningLIX2 hr
Mar 5, 2:53 AM CSTWind AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more15 hr
Mar 5, 10:12 AM CSTRiver Flood WarningLIXWashington21 days

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.